Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes black discoloration on the foot while having diabetes?

Answered by
Dr.
Dr. Abhay A Mali

Diabetologist

Practicing since :2006

Answered : 805 Questions

default
Posted on Tue, 14 Mar 2017 in Diabetes
Question: Hello, my uncle has Diabetes and is undergoing dialysis. Recently he has developed blackish skin on his foot great toe.
My questions are:
1. Is this gangrene?
2. How can it be treated?
3. If it requires amputation, how soon does that need to be done?

Thanks
doctor
Answered by Dr. Abhay A Mali 1 hour later
Brief Answer:
Consult foot surgeon immediately.

Detailed Answer:
Hi,

Thanks for your question.
Noted your concern.

Went through your uncle's clinical details and pictures attached.

1) Yes there is very likely possibility of gangrene.
2) Without further delay consult foot surgeon if available or go to ER.
There is a need for immediate detailed physical examination.
Assessment of blood supply to legs. For that lower limb arterial doppler may be suggested.
There may be need for hospitalization, intravenous antibiotics, insulin treatment for blood sugar control. Assessment of kidney & liver function.
3) Decision of amputation depend upon physical examination & assessment of blood supply.

Hope this helps you.

Regards,
Dr Abhay Mali.
Diabetologist.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Abhay A Mali 13 minutes later
I got hold of some report tests and other details. Please suggest after going through the same.

Other details:
Yes it is prolonged diabitic and peritonela dialysis.
Tlc 23 (limit 4-10)
Creatine 7.8

Also attached are test results.
doctor
Answered by Dr. Abhay A Mali 6 hours later
Brief Answer:
Doppler report is acceptable.

Detailed Answer:
Doppler report suggest adequate blood flow.
But actual physical examination and clinical assessment is important in deciding further line of management.
TLC of 23000 denotes infection.
There is a need for close monitoring of blood sugar levels, blood pressure, urine output and other vitals, intravenous antibiotics.
Follow his treating diabetologist.

Hope this helps.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Procedures
Lab Tests

Recent questions on  Creatine

doctor1 MD

My 98 year old mother was diagnosed with mitral valve regurgitation. She was placed on lasix and after 4 weeks became dehydrated as evidenced by an unexplained rash and itchiness on scalp and chest. Went to a dermatologist and the physician did not find any bug source, being that my mother resides in a nursing home. My mother s BUN rate was 90 but after being hospitalized for the past 2 days and hydrated with an IV is lowering now to 50. Her creatine level is normal as well as her glucose leves. Blood pressure is normal -146/72. They discovered a UTI for which the doctors are administering rocephin until they specify the exact bacterium. Results should be back today. She is on Celexa for mood elevation - which is questionable as to its efficacy (40mg daily for the past 2 years). A catscan yesterday revealed an enlarged liver which is pressing on the pancreas. They want to do an ercp scope to rule out gall stones - which she has no history of - what other tests should we run.

doctor1 MD

I am a 55 yr old female looking for someone who is familiar with the e-coli strain 0157, shiga toxin (STEC). I had this in Jan. 2003 (bloody diareah and treated with ciprfloxacin) and feel this has been the on-going cause of my muscle pain and fatigue. I believe I was noticing muscle pain before the end of the year. I am discouraged with the medical field, my doctor only checking my muscle enzymes in 2011 and she didn t follow through to tell me they were elevated till my next physical 1 1/2 yrs later. She was wanting to treat me for fibromyagia, but I question that as I believe elevated muscle enzymes is not common in Fibro. At my last appointment she was steering towards depression. I couldn t believe it! I switched doctors in Mar 2013 and he orders bloodwork for my CK every 3 mon. My creatine kinase numbers have fluctuated between 137 (Jan 2011)and 419 (Apr 2013). My latest test in Feb 2014 was 226. I have also gone to several natural health practioners with their own ways, but it wasn t till Mar 2013 through my own research that I was aware the e-coli strain I had was Escherichia coli 0157. I have recently seen a naturapath who thinks I should consider IV treatments of ozone, hydrogen peroxide and Vit C. I have been on a for better health for a good 9 yrs. It has consumed my life and mind. I had been an active healthy woman prior to this bacteria. What is your input? Thank you. Cecile

doctor1 MD

drink lots of water.. urinating quite offten clear in color feel very dehydrated? how can i tell if its my kidneys? no pain, constant urination. blood work came back normal, lytes, sugar creatine all okay why do i feel constantly dehydrated.. crack in my tongue

doctor1 MD

My husband has had 3 kidney transplants, last one in 2006. He has had a rash/hives and diarrhea for 3 weeks, and after 2 ER's and allergist and PCP..no one knows. Last 5 days purple spots everywhere...even on soles of feet and hands, severe itching, fatigue, chills, greasy watery stools. The hospital he is in now said it could be steven johnson syndrome?? His creatine is good, but liver enzymes high.

doctor1 MD

Urine test with protein over 300, Hyline cast 10-20, white blood 2-5. I’ve been feeling very sick with stomach pains. I had other blood test done such as: protein urine random with levels 473. Creatine urine random 301. My Doctor is not getting...

doctor1 MD

So I have tremors leading to a a twitch that then leads to a full on body seize. I twitch really fast. I breath really hard. I just repeat something over again, I’m confused, and my world goes black, and I can hear but it sounds like it is under...

doctor1 MD

I’m becomjng a Police Officer in New York. They give a hair drug test to get on the job. I take a variety of legal supplements such as Vitamin D3 , Apple Cider Vinegar Tablets, Probiotic , GNC Triple Strength Fish Oil, Creatine , Whey Protein and...